Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 322, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 10, 2011, 6:16 PM CDT for Barton County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2011, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 10, 2011, 6:57 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS53 KICT 102316
SVRICT
KSC009-110015-
/O.NEW.KICT.SV.W.0322.110710T2316Z-110711T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAWNEE ROCK...OR
5 MILES NORTHEAST OF LARNED...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...PAWNEE ROCK...ALBERT...OLMITZ...HOISINGTON...GALATIA
AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3869 9902 3856 9850 3825 9881 3825 9898
3826 9903
TIME...MOT...LOC 2317Z 197DEG 24KT 3823 9901
WIND...HAIL 60MPH <.75IN
$$
MCGUIRE2 follow-up statements
472 WWUS53 KICT 102349 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT SUN JUL 10 2011 KSC009-110015- /O.CON.KICT.SV.W.0322.000000T0000Z-110711T0015Z/ BARTON KS- 649 PM CDT SUN JUL 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON COUNTY UNTIL 715 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLMITZ...OR 9 MILES NORTHWEST OF GREAT BEND...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OLMITZ...HOISINGTON AND GALATIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3836 9886 3836 9902 3869 9902 3856 9850 TIME...MOT...LOC 2349Z 197DEG 24KT 3849 9891 WIND...HAIL 60MPH <.75IN $$ MCGUIRE
526 WWUS53 KICT 102357 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT SUN JUL 10 2011 KSC009-110007- /O.CAN.KICT.SV.W.0322.000000T0000Z-110711T0015Z/ BARTON KS- 657 PM CDT SUN JUL 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3836 9886 3836 9902 3869 9902 3856 9850 TIME...MOT...LOC 2357Z 197DEG 24KT 3854 9889 $$ MCGUIRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 3:19 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SUN JUL 10 2011 .DISCUSSION... FORECAST CONCERNS WILL BE CONTINUED HOT WEATHER INTO MON...AND ISOLATED DIURNAL STORM CHANCES EACH DAY INTO WED. THIS EVENING-TONIGHT: ANOTHER VERY HOT DAY IS UNDER WAY ACROSS MOST OF SOUTH CENTRAL KS...WITH TEMPS SOARING INTO THE LOWER 100S TO NEAR 110 AT KICT. ATMOSPHERE...REMAINS SOMEWHAT CAPPED...BUT WITH SFC TEMPS ACTUALLY APPROACHING CONVECTIVE TEMPS...SBCIN IS GETTING WEAKER AND WEAKER. LATEST WV SATELLITE SHOWS A WEAK PV-ANOMALY CURRENTLY ROTATING ACROSS CEN TX...WITH A LOBE OF THIS FEATURE ROTATING INTO SRN KS. BELIEVE THIS FEATURE WILL HELP WEAKEN THE CAP ENOUGH FOR AN ISOLATED STORM CHANCE ACROSS MOST OF SRN KS LATE THIS AFTERNOON INTO THIS EVENING...SIMILAR TO LAST EVENING. CURRENT RADAR IMAGES SHOWING ISOLATED SHOWERS TRYING TO GET GOING OVER SERN KS...AND EXPECT THIS TREND TO CONTINUE. SO WILL INCLUDE AN ISOLATED WORDING IN MOST AREAS...WITH A SLIGHT POP WORDING IN CEN KS...WHERE COOLER TEMPS AND A WEAK BOUNDARY IN THE AREA MAY LEAD TO WIDELY SCATTERED SHOWERS IN THIS AREA AS WELL. DO NOT THINK ANY CONVECTION...THAT CAN GET GOING ACROSS SRN KS...WILL LAST MUCH PAST SUNSET. BUT WILL KEEP A LOW POP IN CEN KS...AS MID LEVEL BAROCLINIC ZONE TIGHTENS AGAIN TONIGHT...WITH SOME ELEVATED SHOWERS/STORMS FESTERING IN CEN KS INTO THE OVERNIGHT HOURS. MON: MODELS FAIRLY SIMILAR ON THE UPPER LOW OVER CEN TX GRADUALLY SHIFTING A LITTLE FURTHER NORTHWARD TOWARDS SRN KS ON MON. A LITTLE CONCERNED ABOUT ANOTHER HOT DAY ON MONDAY...EVEN WITH A SLIGHT COOLING FROM THE UPPER LEVEL SYSTEM...BUT ALSO THINK THIS WILL KEEP SFC DEWPOINTS UP AS WELL...SO HEAT INDICES WILL STILL REACH HEAT ADVISORY CRITERIA AGAIN...SO EXCESSIVE HEAT WARNING...LOOKS FINE...GIVEN THE PROLONGED HOT SPELL. THINK MID LEVEL IMPULSE WILL AGAIN SPARK SOME DIURNAL STORMS ACROSS SRN KS AGAIN LATE MON AFTN/EVE. THINK STORMS WILL AGAIN BE ISOLATED AT BEST...SO WILL ADD THIS WORDING TO THE GRIDS/ZONES FOR MON. TUE-WED: TROPICAL WAVE/UPPER LOW WILL CONTINUE TO DRIFT NORTHEAST INTO SRN KS EARLY ON TUE...WITH MID LEVEL COOLING ASSOCIATED WITH THIS WAVE...KEEPING TEMPS DOWN SLIGHTLY ON TUE. BUT AS THIS COOLING MOVES OVER SRN KS...WEAK LIFT AND ADDED MID LEVEL MOISTURE WILL LEAD TO A DIURNAL STORM CHANCE ACROSS MOST OF SRN KS. NOT EXPECTING WIDESPREAD COVERAGE AS THE CONVECTION WILL BE MORE HIT OR MISS. STILL WORTH A CHANCE POP ALMOST ANYWHERE AS THIS WEAK WAVE MOVES ACROSS THE AREA ON TUE. NOT SURE HOW WED WILL PLAY OUT...AS TIMING OF THIS UPPER LOW MOVING ACROSS THE SRN KS MAY BE PROBLEMATIC. THINK THE ECMWF IS THE BEST COMPROMISE ON THE SPEED OF THIS FEATURE...WHICH WOULD STILL LEAD TO SOME STORMS LINGERING ACROSS THE ERN HALF OF KS INTO EARLY WED AS WELL. THU-SUN: AFTER THE UPPER WAVE DRIFTS EAST OF THE AREA WED EVE...THE UPPER RIDGE WILL BUILD IN WITH A VENGEANCE FOR THE END OF THE WEEK. THIS WILL BRING THE VERY HOT TEMPS BACK INTO THE PICTURE FOR THE END OF THE WEEK...WITH POSSIBLE MORE HEAT HEADLINES POSSIBLE...AS MAX TEMPS AGAIN WILL CLIMB ABOVE THE CENTURY MARK. CANNOT COMPLETELY RULE OUT A SOME ISOLATED STORMS FOR THIS PERIOD AS WELL...BUT THINK CHANCES ARE BELOW 14 PERCENT SO WILL KEEP THIS OUT OF THE FORECAST FOR NOW. KETCHAM .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VERY HOT TEMPERATURES COUPLED WITH A WEAK FRONTAL BOUNDARY COULD RESULT IN A FEW ISOLATED THUNDERSTORMS LATE THIS AFTERNOON THROUGH OVERNIGHT FOR MAINLY KSLN-KRSL. IN FACT...CANNOT RULE OUT A STRAY AFTERNOON/EVENING THUNDERSTORMS OVER THE REST OF SOUTH-CENTRAL AND SOUTHEAST KS DUE TO A VERY HOT AIRMASS IN CONCERT WITH WITH UPPER TROUGHING APPROACHING FROM THE SOUTHEAST. HOWEVER...THINKING THREAT IS SLIGHTLY HIGHER OVER CENTRAL KS...SO INSERTED "CB" WORDING AT KRSL-KSLN. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 78 102 79 100 / 10 10 10 20 HUTCHINSON 77 103 79 100 / 10 10 10 20 NEWTON 77 102 78 100 / 10 10 10 20 ELDORADO 77 102 76 99 / 10 10 10 20 WINFIELD-KWLD 78 102 79 100 / 10 10 10 20 RUSSELL 76 102 78 102 / 20 20 10 20 GREAT BEND 77 103 77 101 / 20 20 10 20 SALINA 78 103 78 102 / 20 20 10 20 MCPHERSON 77 103 78 101 / 20 10 10 20 COFFEYVILLE 78 102 80 100 / 10 10 10 20 CHANUTE 77 100 78 98 / 10 10 10 20 IOLA 76 99 77 98 / 10 10 10 20 PARSONS-KPPF 78 101 80 99 / 10 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT MONDAY FOR KSZ049-051>053- 068>072-083-092>096-098>100. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050-067-082-091. &&
Hazardous weather outlook, Jul 10, 4:44 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 444 PM CDT SUN JUL 10 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 444 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES INTO THE EARLY EVENING HOURS. PLEASE REFER TO THE LATEST HEAT ADVISORY AND EXCESSIVE HEAT WARNING FOR FURTHER DETAILS. THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE EVENING HOURS. A FEW STRONG STORMS WITH LOCALLY GUSTY WINDS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES WILL CLIMB TO NEAR 105 DEGREES AGAIN ON MONDAY AFTERNOON...MAINLY FOR AREAS ALONG AND EAST OF INTERSTATE 135. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AFTERNOON AND CHANCES FOR THUNDERSTORMS WILL GRADUALLY INCREASE BY TUESDAY AND WEDNESDAY...AS AN UPPER LOW WITH TROPICAL ORIGINS AFFECTS THE AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS WILL BE CAPABLE OF GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL. MORE INTENSE HEAT IS EXPECTED TO RETURN TO THE AREA BY THE END OF NEXT WEEK...WITH AFTERNOON HEAT INDICES CLIMBING TO NEAR 105 DEGREES AGAIN...ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:45 AM CDT | Excessive Heat Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 64 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.